Home » Frequently asked Questions on Health » How to gain weight after pancreatitis?

How to gain weight after pancreatitis?

Q: Two months ago I was down with acute gastritis and a mildly bulky pancreas. The symptoms were severe pain in the upper abdomen so much so that I could not even straighten my legs or stand straight. The contours in the stomach region as per my family doctor indicated +++ gases and mild affected pancreas. After whole abdomen sonography/chest x-rays, I was then put on a no fat, low cholesterol diet, no spices, no fried diet for 3 weeks. Medication Gatifloxacin (for sinusitis), Flagyl (for colitis), Esoz 20 (for stomach) and Winofit and Revox as supplements. Exercises and change in lifestyle were recommended and I have followed everything and have even stopped my weekly intake of alcohol (2 pegs twice a week). The problem now is that even after exercising and eating healthy food, I have not been putting on the lost weight i.e. 6 to 7 kg (71 kg down to 64 kg) that I lost due to this illness even after over a month of training and diet. I am now stuck at 64 kg even after a clean chit from the doctors. Could I know from you whether taking Orabolin 2mg could help me regain this weight and what should be the dose? 15 years ago my late family doctor had injected this 3 times for a week after a similar debilitating disease (bronchitis) and I had regained weight immediately there after on doing routine exercises. I was told in such cases the benefits do outweigh the mild side effects of this drug if used limitedly and in valid indications. Is it still available or could you suggest an alternative? Please advise.

A:Your brief history and results of the investigations seem to indicate that you may have suffered with an episode of mild acute pancreatitis, the cause of which is not clear, but could be related to alcohol if you were consuming excess of it, or due to some other cause such as a viral infection etc. You have not mentioned your height and therefore it is difficult for me to assess if you are maintaining an ideal body weight at this point in time. If you are otherwise healthy and are not suffering with any symptoms of fatigue, lethargy, there is no real need for you to gain back the weight that you have lost. I would not advise you to take any anabolic steroid injection, which is what I suspect Orabolin is. It is not indicated in your case and the side effects certainly outweigh the benefits. You need to monitor your weight, to make sure that there is no continued weight loss which may indicate the need to be investigated, particularly for chronic pancreatitis; you should also get your thyroid functions checked if there is ongoing weight loss. If you have intermittent abdominal pain, again, you will need a further checkup by a gastroenterologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------